Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 6, NWS Des Moines, IA

April 15, 200845 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 15, 2008, 3:42 AM CDT for 45 counties in Iowa. It took effect at Apr 15, 2008, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:42 AM CDT (08:42 UTC)
In effect from
Apr 15, 2008, 12:00 PM CDT
Expired
Apr 15, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
All 45 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 150842
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT TUE APR 15 2008

.LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN PLAINS
TODAY...STRENGTHENING THE PRESSURE GRADIENT ACROSS THE STATE.
SOUTH WINDS WILL INCREASE THROUGH THE MORNING WITH VERY GUSTY
CONDITIONS BY THE AFTERNOON HOURS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-151645-
/O.NEW.KDMX.WI.Y.0006.080415T1700Z-080416T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
342 AM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS. BY MID
DAY...WINDS ARE EXPECTED TO SUSTAINED NEAR 30 MPH. HIGHER GUSTS
WILL OCCUR THROUGH THE AFTERNOON WITH SOME GUSTS APPROACHING 50
MPH. WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA THIS
EVENING...BUT ARE EXPECTED TO REMAIN GUSTY TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION...ESPECIALLY ON EAST WEST ROADS.

$$
4 follow-up statements
000 
WWUS73 KDMX 151523
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1023 AM CDT TUE APR 15 2008

.LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN PLAINS TODAY. THE
RESULT WILL BE A STRENGTHENING PRESSURE GRADIENT ACROSS IOWA WHICH
IN TURN WILL INCREASE AN ALREADY STRONG AND GUSTY WIND. A SOUTH
WIND WILL INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS...EVEN
APPROACHING 50 MPH IN SOME LOCATIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-152330-
/O.CON.KDMX.WI.Y.0006.080415T1700Z-080416T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
1023 AM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL BE COMMON ACROSS MUCH OF
THE STATE THIS AFTERNOON AND EARLY EVENING. THERE WILL ALSO BE HIGHER
GUSTS...APPROACHING 50 MPH BY MID AFTERNOON THROUGH EARLY EVENING. 

WINDS WILL DIMINISH TO BELOW WIND ADVISORY CRITERIA AFTER SUNSET BUT
ARE STILL EXPECTED TO REMAIN BRISK AND GUSTY TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...
ESPECIALLY ON EAST WEST ROADS.

$$

FAB
000 
WWUS73 KDMX 152031
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT TUE APR 15 2008

.LOW PRESSURE OVER CENTRAL NORTH DAKOTA WILL SLOWLY MOVE EAST
OVERNIGHT. THIS LOW PRESSURE SYSTEM WILL KEEP A STRONG PRESSURE
GRADIENT OVER CENTRAL IOWA WHICH IN TURN WILL MAINTAIN A WIND
SPEED OF 30 TO 45 MPH WITH OCCASIONALLY HIGHER GUSTS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-160200-
/O.EXT.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
331 PM CDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL CONTINUE OVER THE
ADVISORY AREA. WIND GUSTS AS HIGH AS 5 0MPH ARE STILL POSSIBLE
THROUGH 6 PM. IT NOW APPEARS THAT THE WIND WILL REMAIN ABOVE
ADVISORY CRITERIA UNTIL A LITTLE AFTER SUNSET. THUS THE ADVISORY
HAS BEEN EXTENDED IN TIME UNTIL 9 PM. 

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET AND ARE EXPECTED TO FALL
BELOW WIND ADVISORY CRITERIA AFTER 9 PM. ALTHOUGH WIND ADVISORY
SPEEDS WILL NOT BE MET OVERNIGHT...WIND SPEEDS WILL STILL BE IN
THE 15 TO 25 MPH RANGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST WEST ROADS.

$$

FAB
000 
WWUS73 KDMX 152034 CCA
NPWDMX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT TUE APR 15 2008

.LOW PRESSURE OVER CENTRAL NORTH DAKOTA WILL SLOWLY MOVE EAST
OVERNIGHT. THIS LOW PRESSURE SYSTEM WILL KEEP A STRONG PRESSURE
GRADIENT OVER CENTRAL IOWA WHICH IN TURN WILL MAINTAIN A WIND
SPEED OF 30 TO 45 MPH WITH OCCASIONALLY HIGHER GUSTS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-160200-
/O.COR.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
333 PM CDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A SOUTH WIND AT A SPEED OF 30 TO 45 MPH WILL CONTINUE OVER THE
ADVISORY AREA. WIND GUSTS AS HIGH AS 50 MPH ARE STILL POSSIBLE
THROUGH 6 PM. IT NOW APPEARS THAT THE WIND WILL REMAIN ABOVE
ADVISORY CRITERIA UNTIL A LITTLE AFTER SUNSET. THUS THE ADVISORY
HAS BEEN EXTENDED IN TIME UNTIL 9 PM.

WINDS WILL GRADUALLY DIMINISH AFTER SUNSET AND ARE EXPECTED TO FALL
BELOW WIND ADVISORY CRITERIA AFTER 9 PM. ALTHOUGH WIND ADVISORY
SPEEDS WILL NOT BE MET OVERNIGHT...WIND SPEEDS WILL STILL BE IN
THE 15 TO 25 MPH RANGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION... ESPECIALLY ON EAST WEST ROADS.

$$

FAB
000 
WWUS73 KDMX 160201
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT TUE APR 15 2008


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-160315-
/O.EXP.KDMX.WI.Y.0006.000000T0000Z-080416T0200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON
901 PM CDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

WINDS HAVE DIED DOWN BELOW ADVISORY CRITERIA...THEREFORE THE
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$


CC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:15 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 15, 3:15 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 AM CDT TUE APR 15 2008

.DISCUSSION...
OVERALL FORECAST REMAINS THE SAME AS MODELS CONTINUE TO COME
TOGETHER ON DETAILS OVER THE NEXT 2 TO 3 DAYS WITH SPLIT FLOW AND 2
SYSTEMS AFFECTING THE AREA TUESDAY THROUGH SATURDAY. HIGH PRESSURE
EXITING TO THE EAST OF THE AREA TNT WILL ALLOW SOUTHERLY WINDS TO
INCREASE ...ESPECIALLY THIS AFTERNOON. STRONG WAA AND INCREASING
H850 WINDS WILL MOVE ACROSS CENTRAL IA LATER THIS MORNING AND
AFTERNOON. BY 00Z THIS EVENING...A 988 LOW IS EXPECTED OVER NORTH
DAKOTA WITH A 14MB SFC PRESSURE GRADIENT ACROSS THE CWA. H850 WINDS
ALSO EXPECTED TO INCREASE TO NEAR 50KTS BY 00Z WED. CURRENT SFC
ANALYSIS CONTINUES TO SHOW VERY DRY CONDITIONS ACROSS THE CENTRAL
AND SOUTHERN PLAINS WITH ONLY MODEST INCREASE EXPECTED BY THIS
EVENING. THOUGH WAA IS RATHER STRONG TODAY...WITH LACK OF MOISTURE
ALOFT AND NO FOCUSING MECHANISM FOR SHOWERS...NO PRECIP IS EXPECTED.
BUFKIT SOUNDINGS IMPRESSIVE THIS AFTERNOON AFT 18Z WITH SUSTAINED
SFC WINDS 30 TO 35 MPH ACROSS WESTERN AND NORTHERN SECTIONS...25 TO
30 MPH SOUTH. WITH ADIABATIC SOUNDINGS MIXING SHOULD EASILY TAKE
AFTERNOON WINDS INTO THE ADVISORY CRITERIA FOR 3 TO 5 HOURS.
SOUNDINGS SUGGEST MAX WIND GUSTS MAY REACH UPWARDS TO NEAR 45 TO 50
MPH FOR A BRIEF PERIOD TODAY. AS WE LOSE INSOLATION THIS
AFTERNOON...WINDS WILL DIMINISH TONIGHT THOUGH GRADIENT WINDS TO
REMAIN RATHER BREEZY. HAVE OPTED TO INCREASE OVERNIGHT LOWS AS WIND
REMAIN RATHER BRISK. NORTHERN LOW IS EXPECTED TO DRAG A PACIFIC COLD
FRONT ACROSS THE STATE WED AFTERNOON WITH ANOTHER PERIOD OF ENHANCED
WINDS FOR THE MORNING AND EARLY AFTERNOON HOURS. VERY WEAK FORCING
WITH THE FRONT IS EXPECTED AS SFC WINDS REMAIN NEARLY PARALLEL TO
BOUNDARY AND LACK OF CONVERGENCE ALOFT SUGGESTS LIMITED
FRONTOGENETICAL FORCING AS WELL. THOUGH THE GFS THROWS OUT A TOKEN
HUNDREDTH OR TWO...WILL OPT TO KEEP FCST DRY FOR NOW. SOUTHERN
STREAM WAVE WILL BECOME THE MORE ACTIVE FEATURE LATE WED NIGHT
THROUGH SATURDAY. MODELS DIFFER ON DETAILS...BUT MED RANGE GUIDANCE
HAS COME CLOSER TO SUGGESTING THE NORTH/SOUTH STREAM BEGIN TO PHASE
AND RESULT IN A CUT OFF LOW OVER IL BY THE WEEKEND.  THE NET RESULT
WILL BE TO SLOW THE EASTWARD PROGRESSION OF THE FORCING/PRECIP...
KEEPING SOME MOISTURE AROUND UNTIL SATURDAY OVER THE EAST PORTION OF
THE FORECAST AREA. PRESENT GEM/GFS IN CLOSE AGREEMENT ON TIMING AND
PLACEMENT WHILE 12Z 14TH AND 00Z 15TH EURO CONTINUE TO TAKE A
SLIGHTLY MORE SOUTHERLY TRACK. DIFFERENCES ARISE IN WHETHER THE
NORTH/SOUTH STREAM PHASE. AS FOR THE TIMING AND POP...LATE WED NIGHT
FIRST BIG PUSH OF THETAE ADVECTION ARRIVES WITH EXPECTED ELEVATED
THUNDER ALONG THE H850 BOUNDARY DRAPED OVER SOUTHERN IA. CRUCIAL TO
THE THUR FORECAST IS HOW FAST THE LOW PULLS NORTHEAST THUR BEFORE
CUTTING OFF. NAM/EURO FAVOR A MORE PROGRESSIVE SOLN ATTM. HAVE
LEANED TOWARD SOME SLOWING WITH POSSIBLE PHASING AND CUT OFF FORMING
CLOSER TO THE CENTRAL PLAINS. DOUBTFUL THAT THE MEAN LONGWAVE RIDGE
HAS SHIFTED MUCH SINCE THE WEEKEND AND THE EURO MAY BE TOO FAST TO
DIG WEST COAST WAVE INTO THE PACNW SO WILL KEEP SOME PRECIP GOING
THROUGH FRIDAY EVENING.  MADE SOME DOWNWARD ADJUSTMENTS ON TEMPS FOR
THURS AS COLDER AIR FILTERS INTO THE AREA WITH SOME RECOVERY BY
FRIDAY. NEXT SYSTEM ARRIVES LATE IN THE WEEKEND WITH WARMING AHEAD
OF THE ARRIVAL OF SOME SHOWERS AND THUNDERSTORMS.

&&

AVIATION...15/18Z
VFR CONDITIONS THRU TAF PERIOD. MAIN FCST CONCERN WILL BE OF A
STRONG LOW OVER THE NRN PLAINS TRACKING ACROSS MN.  PRESSURE
GRADIENT OVR IA WILL TIGHTEN AS A RESULT CAUSING STRONG SRLY WIND AT
SPEEDS OF 25-40KTS LIKELY THROUGH 01Z THEN GRADUALLY DIMINISHING
THROUGH 03Z.  IF CURRENT TRENDS HOLD...WIND ADVSY MAY NEED TO BE
EXTENDED...ESPECIALLY OVER NRN IA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY ALL BUT THE FAR SOUTHEAST SECTIONS FROM 17Z THROUGH
00Z THIS AFTERNOON.

&&

SHORT TERM/AVIATION...FAB
LONG TERM...REV
Hazardous weather outlook, Apr 14, 5:19 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
519 AM CDT MON APR 14 2008

IAZ004>007-015>017-023>028-033>038-044>050-057>062-070>075-
081>086-092>097-151030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
519 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHERLY WINDS ARE EXPECTED BY TUESDAY AFTERNOON. SOUTHERLY
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE
POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ039-151030-
BLACK HAWK-
519 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING ALONG THE CEDAR RIVER
IS EXPECTED.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE AREA ALONG THE
CEDAR RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHERLY WINDS ARE EXPECTED BY TUESDAY AFTERNOON. SOUTHERLY
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE
POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DONAVON

Nearby

Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.